Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 6, NWS Elko, NV

April 4, 20204 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 4, 2020, 1:43 PM PDT for 4 counties in Nevada. It took effect at Apr 5, 2020, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2020, 1:43 PM PDT (20:43 UTC)
In effect from
Apr 5, 2020, 11:00 AM PDT
Expired
Apr 5, 2020, 9:22 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS75 KLKN 042043
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
143 PM PDT Sat Apr 4 2020

NVZ035-037-040-041-050445-
/O.NEW.KLKN.WI.Y.0006.200405T1800Z-200406T0500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
143 PM PDT Sat Apr 4 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County, Northwestern Nye County and Northeastern Nye 
  County.

* WHEN...From 11 AM to 10 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Patchy blowing dust is possible, reducing visibility. Strong 
  crosswinds along west to east roads will cause high profile 
  vehicles to drift slightly. Please use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
3 follow-up statements
388 
WWUS75 KLKN 050955
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
255 AM PDT Sun Apr 5 2020

NVZ035-037-040-041-060000-
/O.CON.KLKN.WI.Y.0006.200405T1800Z-200406T0500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
255 AM PDT Sun Apr 5 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County, Northwestern Nye County and Northeastern Nye 
  County.

* WHEN...From 11 AM this morning to 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Patchy blowing dust is possible, reducing visibility. Strong 
  crosswinds along west to east roads will cause high profile 
  vehicles to drift slightly. Please use caution.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
168 
WWUS75 KLKN 052056
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
156 PM PDT Sun Apr 5 2020

NVZ035-037-040-041-060500-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-200406T0500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
156 PM PDT Sun Apr 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County, Northeastern Nye County, 
  White Pine County and Southern Lander County and Southern 
  Eureka County.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
087 
WWUS75 KLKN 060422
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
922 PM PDT Sun Apr 5 2020

NVZ035-037-040-041-060530-
/O.CAN.KLKN.WI.Y.0006.000000T0000Z-200406T0500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
922 PM PDT Sun Apr 5 2020

...WIND ADVISORY IS CANCELLED...

South winds have subsided below advisory levels across central
Nevada. However, gusty south winds will continue into the 
overnight hours in some locations.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:17 AM PDT, 10 hours 26 minutes earlier.

Area forecast discussion, Apr 4, 3:17 AM PDT, 10 hours 26 minutes before
Area Forecast Discussion
National Weather Service Elko NV
317 AM PDT Sat Apr 4 2020

.SYNOPSIS...Increasing clouds today with showers returning to
Humboldt County by this afternoon. Showers expand across much of
northern NV on Sunday with a slight chance of thunderstorms Sunday
afternoon. Most of central NV remains dry Sunday, however winds
will become gusty. Periods of unsettled weather persist well into
next week with temperatures trending warmer.

&&

.SHORT TERM...Today through Monday. Clouds will increase over
northwestern NV this morning as shortwave energy approaches the
northern CA coast. Later this morning the weak northern CA system
will drift eastward, and begin to spread some valley rains and
mountain snowfall to portions of Humboldt County, which will
gradually expand south and east into this evening. Impacts are
expected to be minimal with only some light snow accumulations of
up to an inch or so across higher summits. Showers diminish in
most areas before midnight tonight.

Reinforcing energy drops in along the northern CA coast on Sunday
which will in turn bring increased southwesterly flow to NV. Winds
will become gusty across much of central NV Sunday, which may
approach advisory levels over portions of northern Nye County and
possibly into southern portions of White Pine County. There may be
a little light shower activity over northwestern Nye County on
Sunday, however the best chances for precipitation will be across
northern and portions of west-central NV. Models and ensembles are
suggesting a boundary setting up roughly from Gabbs, northeast
across Lander and portions of Eureka Counties and up through
western and central Elko County where moderate precipitation is
looking favorable. There may also be enough instability along and
near this line for some isolated thunderstorms on Sunday.
Precipitation on Sunday for valley areas will mainly be rain, with
higher elevation snowfall. Sunday night into Monday however snow
levels will trend lower with snow becoming more likely to valley
areas into the early to mid morning hours on Monday.

On Monday the low along the northern CA coast will drift slightly
south-southeast hugging the CA coastline, which will result in
more showers for the our CWA, including showers expanding into
White Pine County. By late Monday morning and into the afternoon
hours most valley areas will see rain, with snow to the mountains.
Similar to Sunday, there is a chance of some thunderstorm activity
along the line from roughly Gabbs in NW Nye County, northeast
across Lander and Eureka Counties and across much of Elko County.
Main impacts from snow on Monday are expected across higher
elevation roads of central NV including the highway 50 corridor.

.LONG TERM...Monday night through next Saturday.

A slow-moving low pressure system will continue to track across
southern California and into Arizona through midweek bringing
a mix of valley rain and higher elevation snow showers to much of
the state Tuesday, before the bulk of shower activity moves
mainly into southern and central Nevada Wednesday and Thursday.
Accumulating snow will be limited mainly to the central mountains
but passes along US-50 could see some impacts especially overnight
into the early morning hours of Tuesday. Shower activity will wane
Wednesday and Thursday and should be confined mainly south of
US-50.

A low warmup and drying trend is expected later in the week as a
broad northwest flow and rising 500 dm height field, although a
few afternoon showers could still develop in the afternoon across
eastern Nevada through Friday.

Temperatures will be on the rise each day as the low departs the
region. A range of 40s across central Nevada to 50s and some 60s
are expected Tuesday. By Friday, most valleys will be in the 60s
with a few upper 60s possible. Lows will be on the rise as well
with lower 30s Tuesday night with mid 30s through the remainder of
the week.

&&

.AVIATION...Showers will move across the region during the
afternoon hours impacting KEKO, KWMC, KBAM, and to a lesser extent
KELY. These showers can cause drops in vis to possibly MVFR
conditions. Gusty winds will also occur at all terminals with
gusts generally in the 20s kt range.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

96/93/99

Nearby

Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.